Alert archive / New York / Gale Warnings in 2020
Gale Warning 17, NWS New York, NY
NWS New York, NY issued this gale warning at Sep 29, 2020, 4:35 AM EDT. It took effect at Sep 29, 2020, 6:00 PM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2020, 4:35 AM EDT (08:35 UTC)
- In effect from
- Sep 29, 2020, 6:00 PM EDT
- Expired
- Sep 30, 2020, 7:52 AM EDT
- In force
- 14 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
375 WHUS71 KOKX 290835 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 435 AM EDT Tue Sep 29 2020 ANZ353-355-292100- /O.UPG.KOKX.SC.Y.0084.200929T1800Z-200930T2200Z/ /O.NEW.KOKX.GL.W.0017.200929T2200Z-200930T1000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 435 AM EDT Tue Sep 29 2020 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...From 6 PM this evening to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Strongest winds and highest seas late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-292100- /O.UPG.KOKX.SC.Y.0084.200929T1800Z-200930T2200Z/ /O.NEW.KOKX.GL.W.0017.200929T2200Z-200930T1200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 435 AM EDT Tue Sep 29 2020 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 6 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Strongest winds and highest seas late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-340-345-292100- /O.NEW.KOKX.GL.W.0017.200929T2200Z-200930T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 435 AM EDT Tue Sep 29 2020 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Eastern Long Island Sound, and the south shore and eastern bays of Long Island. * WHEN...From 6 PM this evening to 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Strongest winds late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ338-292100- /O.NEW.KOKX.SC.Y.0085.200929T2200Z-200930T1000Z/ New York Harbor- 435 AM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... * WHAT...South winds 10 to 15 kt with gusts up to 30 kt expected. * WHERE...New York Harbor. * WHEN...From 6 PM this evening to 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-292100- /O.NEW.KOKX.SC.Y.0085.200929T2200Z-200930T1200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- 435 AM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Western Long Island Sound. * WHEN...From 6 PM this evening to 8 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
3 follow-up statements
564 WHUS71 KOKX 291955 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 355 PM EDT Tue Sep 29 2020 ANZ353-300830- /O.EXT.KOKX.GL.W.0017.200929T2200Z-200930T1200Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 355 PM EDT Tue Sep 29 2020 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-340-345-355-300830- /O.CON.KOKX.GL.W.0017.200929T2200Z-200930T1000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 355 PM EDT Tue Sep 29 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 4 to 7 ft on the ocean and 3 to 5 ft on Eastern Long Island Sound expected. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays, Sandy Hook NJ to Fire Island Inlet NY out 20 nm and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-300830- /O.CON.KOKX.GL.W.0017.200929T2200Z-200930T1200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 355 PM EDT Tue Sep 29 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-300830- /O.EXT.KOKX.SC.Y.0085.200929T2200Z-200930T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 355 PM EDT Tue Sep 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...New York Harbor and Long Island Sound West of New Haven CT/Port Jefferson NY. * WHEN...Until 6 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
158 WHUS71 KOKX 300948 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 548 AM EDT Wed Sep 30 2020 ANZ355-301800- /O.CAN.KOKX.GL.W.0017.000000T0000Z-200930T1000Z/ /O.EXB.KOKX.SC.Y.0085.000000T0000Z-201001T1600Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 548 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until noon EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ330-340-345-350-353-301300- /O.EXT.KOKX.GL.W.0017.000000T0000Z-200930T1300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 548 AM EDT Wed Sep 30 2020 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts 45 to 50 kt. Ocean seas 8 to 13 ft. * WHERE...Fire Island Inlet to Montauk Point NY out 20 nm, Eastern Long Island Sound, Peconic and Gardiners Bays, and the Long Island South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-301800- /O.CON.KOKX.SC.Y.0085.000000T0000Z-200930T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 548 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Western Long Island Sound and New York Harbor. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
102 WHUS71 KOKX 301152 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 752 AM EDT Wed Sep 30 2020 ANZ330-340-345-302100- /O.CAN.KOKX.GL.W.0017.000000T0000Z-200930T1300Z/ /O.EXA.KOKX.SC.Y.0085.000000T0000Z-200930T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 752 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Eastern Long Island the south shore and eastern bays of Long Island. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-302100- /O.CAN.KOKX.GL.W.0017.000000T0000Z-200930T1300Z/ /O.EXB.KOKX.SC.Y.0085.000000T0000Z-201001T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 752 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft. * WHERE...Fire Island Inlet to Montauk Point NY out 20 nm. * WHEN...Until 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-338-302100- /O.CON.KOKX.SC.Y.0085.000000T0000Z-200930T2200Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 752 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Western Long Island Sound and New York Harbor. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-302100- /O.CON.KOKX.SC.Y.0085.000000T0000Z-201001T1600Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 752 AM EDT Wed Sep 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until noon EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Sep 29, 2:10 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 29, 2:10 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service New York NY
210 AM EDT Tue Sep 29 2020
.SYNOPSIS...
High pressure remains over the Western Atlantic as a slow
moving frontal system approaches into Tuesday. The front will
move across the region Tuesday night through Wednesday with low
pressure riding along the boundary. High pressure builds in
Wednesday night through Thursday. A cold front moves through
Thursday night. Weak low pressure develops along the frontal
boundary Friday and heads northeast. High pressure builds back
in for the weekend. Another frontal system may impact the area
next Monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Forecast remains on track with just some minor changes made to
reflect current conditions. Increased the patchy fog coverage
and made Eastern New London Connecticut as well as eastern parts
of the Twin Forks of Long Island have areas of fog in the
forecast. NARRE shows dense fog potential but keeps this mainly
east of Montauk NY.
The subsidence left behind by the shortwave will dry out the
middle levels. Partly to mostly cloudy conditions will
eventually become overcast overnight from south to north as low
clouds reform. This is due to saturated low levels from
southerly flow between the offshore high and slow moving cold
front to our west. There is no significant lift for much of the
night with dry conditions expected.
Patchy fog is expected overnight, but mixing above the surface
may inhibit the fog from becoming widespread or dense. Lows will
be mainly in the low to mid 60s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
The cold front will only make slow progress towards the area on
Tuesday. The longwave trough axis is still going to lie well to our
west as well, with a moist southerly flow out ahead of the trough.
Other than some weak impulses within the flow and warm advection,
there is no appreciable lift during much of the day.
During the late afternoon, PVA aloft increases ahead of a strong
vort max rounding the base of the upper trough. This is when higher
PoPs in the likely category are supported across the NW interior.
Otherwise, while there may be some showers around at times, no
widespread activity is expected through early evening.
Some locations may remain dry for much of the daylight hours. Will
have to watch for fog to linger across eastern Long Island and
southeast Connecticut given the moist southerly flow. Highs will be
in the middle to upper 70s, several degrees above normal.
Precipitable waters are progged to be near 2 inches Tuesday night
ahead of the front. Large scale lift ahead of the strong vort max
increases significantly through the night. Widespread showers,
moderate to heavy at times will move across the area from west to
east Tuesday night through Wednesday morning. A wave of low pressure
will also develop along the front Tuesday evening and lift north
across the region through early Wednesday morning. This will help
enhance some of the rainfall. Interestingly, the 12z model guidance
is in good agreement that the heaviest rain will lie across the
Lower Hudson Valley and Interior of SW Connecticut. However, models
tend to struggle on rainfall placement and this could change in
future runs as the event evolves. The overall environment supports a
widespread 1 to 2 inches of rainfall with locally higher amounts.
The timing of the heaviest showers is likely to be around midnight
through early Wednesday morning, with the showers largely ending by
midday. Minor urban and poor drainage flooding is the main threat as
conditions have been dry and flash flood guidance is quite high.
No thunder has been included in the forecast due to lack of
instability noted in forecast soundings.
There may also be some gusty winds near the coast Wednesday morning
immediately ahead of the front and then as the front passes. Winds
will shift from southerly to west-southwest by afternoon as the low
lifts up through New England and then southeast Canada. Improving
conditions in the afternoon should lead to some sun and temperatures
in the upper 60s to near 70 with drier air working into the
region.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
The biggest change with this section of the forecast is that the
models have come more in line with a second low no longer impacting
the region Wednesday night into Thursday. A dry slot will move
through our area into New England as surface low pressure over
southeastern Canada continues moving north and the cold front
continues moving east of the area. Thus, have significantly lowered
POPs and rainfall amounts during this time frame.
Another weak shortwave trough aloft, along with a cold front at the
surface, will round the base of the upper level longwave trough
(which remains in place or gets reinforced through the beginning of
next week) Friday morning into Friday night. A weak area of low
pressure may develop off the northern mid-Atlantic coast Friday
morning and move just south of Long Island into Friday night as it
tracks northeast along the frontal boundary. It looks as though
light to briefly moderate rain is possible with this system, but
nothing heavy at this time.
High pressure builds in for the weekend before another frontal
boundary may impact the region next Monday. However, there is a
great deal of uncertainty with this system and the potential for an
area of low pressure to move up the East Coast.
As for temperatures, with an upper level trough over the area, and
850 hPa temperatures starting out at around 7 C on Thursday drop to
between 4 to 7 C into the weekend and the beginning of next week,
expect near normal temperatures on Thursday transitioning to
seasonably cool by Friday and should continue into Monday.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A cold front approaches the region from the west through
Tuesday and eventually moves within the region Tuesday night.
Mainly MVFR to IFR stratus developing overnight into daybreak
today. KGON expected to have IFR much of the overnight period
with KISP and KBDR as well as KHPN expected to have IFR stratus
after 07Z. Fog is also expected to develop early this morning
but will be mostly patchy with visibilities down to around 2 to
3 miles.
By the 10-14Z timeframe, IFR potential will be across all
terminals. Expecting all ceilings to be low end MVFR to high end
IFR (ceilings of around 700 to 1200 ft). With the exception of
NYC terminals and KSWF, expecting just minor improvement to
MVFR. For NYC terminals and KSWF have a brief improvement late
morning into afternoon with VFR.
However, rain shower chances will be increasing late morning into
the afternoon, which could easily drop the category back down
to MVFR at times. Rain showers become more steady and relatively
heavier towards Tuesday night with widespread MVFR to localized
IFR expected.
Winds will generally be S at around 5-10 kt tonight and then
near 10-15 kt for the remainder of the TAF period.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments will be likely as timing of categorical changes
could vary by a few hours compared to TAF.
.OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.Tuesday night...MVFR to localized IFR with rain showers. Heavy
rain possible at times. LLWS late with S-SW winds 40-50 kt at
2kft. S winds 10-15 kt with gusts 20-30 kt, highest east of NYC
terminals.
.Wednesday...MVFR/IFR with rain showers. Heavy rain possible
early. LLWS early with S-SW winds 40-50 kt at 2kft. SW winds
10-15 kt with gusts 20-30 kt, highest east of NYC terminals and
highest in the morning.
.Thursday...Mainly VFR. SW wind gusts 15-20 kt.
.Friday...MVFR possible with a chance of rain showers in the
afternoon and evening. Otherwise, mainly VFR.
.Saturday...VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
Detailed information, including hourly TAF wind component
forecasts, can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Ocean seas will remain 3 to 4 ft through Tuesday morning.
Increasing southerly flow out ahead of a cold front will build seas
to around 5 ft in the afternoon and then 6 to 8 ft Tuesday night
into Wednesday. Winds on the waters should stay 20 kt or less
through Tuesday and then increase Tuesday night into Wednesday as a
cold front and wave of low pressure moves across the waters. Have
issued an SCA on the ocean beginning 2 pm Tuesday and it runs
through 6 pm Wednesday. While winds may gust to around 25 kt on LI
Sound, LI Bays, and NY Harbor, have held off on issuing an SCA here
for now.
5 to 8 ft waves on the ocean waters will slowly diminish Wednesday
night and 5+ ft waves could linger into Thursday night, especially
for the central and easter ocean zones. Thereafter, waves remain
below 5 ft through Saturday night.
Winds will generally remain below 25 kt through Saturday night as
well. There is the possibility of touching 25 kt during the day
Thursday for the eastern ocean zone. However, as of now, it only
looks to be occasional.
&&
.HYDROLOGY...
A slow moving frontal boundary and a wave of low pressure will
bring significant rainfall late Tuesday into early Wednesday
Total rainfall amounts of 1 to 2 inches with locally higher
amounts are possible. Due to dry antecedent conditions, the
relatively long duration of the event, and high flash flood
guidance, no significant flooding is anticipated. Minor urban
and poor drainage flooding is the main threat.
Light to moderate rainfall is possible Friday into Friday night, but
nothing heavy is expected at this time. Therefore, flooding is not
anticipated through Monday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 2 PM this afternoon to 6 PM EDT
Wednesday for ANZ350-353-355.
&&
SYNOPSIS...JP/DS
NEAR TERM...JM/JP/DS
SHORT TERM...DS
LONG TERM...JP
AVIATION...DJ
MARINE...JP/DS
HYDROLOGY...JP/DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:32 AM EDT | Wind Advisory | OKX | Suffolk | 27 hr |
| Sep 29, 4:35 AM EDT | Small Craft Advisory | OKX | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.